MAUDE Adverse Event Report: ABBOTT VASCULAR NC TREK CORONARY DILATATION CATHETER

ABBOTT VASCULAR NC TREK CORONARY DILATATION CATHETER
Model Number 1012455-12
Medical Device Problem Codes Deflation Problem (1149); Difficult to Remove (1528); Deformation Due to Compressive Stress (2889)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/18/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the 5.0x12mm nc trek balloon dilatation catheter (bdc) was prepared for use without issue and according to the instructions for use (ifu).The procedure was to treat a de novo lesion located in the left main that was moderately calcified.An unspecified stent was implanted and post-dilated.Intravascular ultrasound (ivus) showed the stent was well apposed to the vessel wall, but needed some post-dilatation.The nc trek was advanced to the stent without reported issue and successfully post-dilated the stent.During removal of the bdc, the distal tip of the balloon was stuck with the deployed stent but was able to be pulled back to the guide catheter, but unable to be pulled into the guide catheter.The entire system had to be removed as a unit.Although there was no reported inflation or deflation issue, when outside the patient, it was noticed that the shaft was kinked and the balloon was not fully deflated, as the distal tip of the balloon was not fully deflated.There was no reported adverse patient effect and no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
The device was received.Investigation is not yet complete.A follow up report will be submitted with all additional relevant information.
 
Event or Problem Description
Subsequent to the previously filed report, after the balloon was inflated and deflated, it wouldn't come out.Physician stated it was possibly stuck on stent struts.When he was finally able to pull it back out of the stent and towards the guide, it wouldn't come back into the guide.He had to remove the guide with the balloon from the body.When it was out of the body, the distal portion of the balloon was outside the guide and appeared to be under-deflated.That's why it wouldn't go into the guide.No additional information was provided.
 
Additional Manufacturer Narrative
Visual, dimensional, and functional inspections were performed on the returned device.The reported deflation issue could not be confirmed; however, the reported kink was confirmed.The reported difficulty removing the device from the stent could not be replicated in a testing environment as it was based on operational circumstances.The reported difficulty removing the device from the guiding catheter could not be replicated in a testing environment due to the condition of the returned device.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history of the reported lot did not indicate a lot specific quality issue.The investigation was unable to determine a conclusive cause for the reported deflation issue; however, the reported difficulty removing the device and kink appear to be related to circumstances of the procedure.There is no indication of a product quality issue with respects to the design, manufacture, or labeling of the device.Na.

Brand Name
NC TREK CORONARY DILATATION CATHETER
Common Device Name
CORONARY DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR COSTA RICA, REG # 3009564766
52 calle 3 b31 coyol free zone
el coyol alajuela
CS  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key13499017
Report Number2024168-2022-01342
Device Sequence Number4705220
Product Code LOX
UDI-Device Identifier08717648152146
UDI-Public08717648152146
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K103153
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/16/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/29/2024
Device Model Number1012455-12
Device Catalogue Number1012455-12
Device Lot Number10324G1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/27/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/18/2022
Supplement Date Received by Manufacturer02/23/2022
Initial Report FDA Received Date02/09/2022
Supplement Report FDA Received Date03/17/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/24/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age71 YR
Patient SexMale
Patient Weight74 KG